Author(s): Yis U, Ozdemir D, Duman M, Unal N
Abstract Share this page
Abstract Metoclopramide is a dopamine antagonist that is widely used in gastroesophageal disease and chemotherapy-induced emesis in the paediatric population. It is also prescribed in nausea and vomiting caused by respiratory tract infections and enteritis in practice. The primary side-effect of the drug is extrapyramidal reactions with incidences as high as 25\% in children. We report two cases, one of which was referred to our emergency department as encephalitis and the other as tetany, but which were just acute dystonic reactions caused by metaclopramide, even though the patients had used the drug in the recommended dosages. The adverse effects of the drug can be seen at normal doses. These dystonic reactions caused by metaclopramide can easily be confused with other diseases, because dystonia is not seen frequently in paediatric practice whatever the cause.
This article was published in Eur J Emerg Med
and referenced in Journal of Clinical Case Reports